Alert archive / Georgia / River Flood Warnings in 2022
River Flood Warning 79, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Apr 6, 2022, 2:42 AM EDT for Gwinnett County, Georgia. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2022, 2:42 AM EDT (06:42 UTC)
- Expired
- Apr 6, 2022, 8:35 AM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Suwanee Creek at Suwanee (SWEG1). The gauge peaked at 8.13 ft at Apr 6, 2022, 5:00 AM EDT.
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 11 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02334885, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
359
WGUS42 KFFC 060642
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
242 AM EDT Wed Apr 6 2022
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Suwanee Creek near Suwanee affecting Gwinnett County.
For the Suwanee Creek...including Suwanee...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC135-061845-
/O.NEW.KFFC.FL.W.0079.220406T0642Z-220406T2019Z/
/SWEG1.1.ER.220406T0633Z.220406T0800Z.220406T1018Z.NO/
242 AM EDT Wed Apr 6 2022
...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING TO LATE THIS
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Suwanee Creek near Suwanee.
* WHEN...From early this morning to late this afternoon.
* IMPACTS...At 8 feet, Flood Stage is reached. Minor flooding begins
along the creek upstream and downstream from the gage at U S
Highway 23 or Buford Highway. Portions of the Suwanee Creek Park
off of Suwanee Creek Trail begin to flood to Martin Farm Road.
This will also include areas behind the Suwanee Elementary School
and the George Pierce Park.
* ADDITIONAL DETAILS...
- At 2:15 AM EDT Wednesday the stage was 7.8 feet and rising.
- Forecast...The river is expected to rise to a crest of 8.6
feet early this morning. It will then fall below flood stage
this morning.
- Flood stage is 8 feet.
- Flood History...This crest compares to a previous crest of
8.6 feet on 02/19/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$1 follow-up statement
760
WGUS82 KFFC 061235
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
835 AM EDT Wed Apr 6 2022
...The Flood Warning is cancelled for the following rivers in
Georgia...
Suwanee Creek near Suwanee affecting Gwinnett County.
GAC135-061345-
/O.CAN.KFFC.FL.W.0079.000000T0000Z-220406T1235Z/
/SWEG1.1.ER.220406T0633Z.220406T0845Z.220406T1000Z.NO/
835 AM EDT Wed Apr 6 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Suwanee Creek near Suwanee.
* ADDITIONAL DETAILS...
- At 8:15 AM EDT Wednesday the stage was 7.4 feet.
- Forecast...The creek will continue to fall this morning, with
possible additional rises later today.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 6, 2:32 AM EDT, 10 minutes earlier.
Area forecast discussion, Apr 6, 2:32 AM EDT, 10 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 232 AM EDT Wed Apr 6 2022 ...Updated for 06Z Aviation Discussion... .PREV DISCUSSION... /Issued 309 PM EDT Tue Apr 5 2022/ Afternoon Area Forecast Discussion... SHORT TERM /Tonight through Wednesday Night/... No major changes to the short term forecast through Wednesday. Mesoanalysis shows warm front draped across portions of north- central GA, along a line from Troup to Bibb to Warren. Most storms north of this boundary remain elevated and are unlikely to produce damage winds with a decreased Tor threat, however heavy rainfall and lightning will remain an issue through the afternoon. Primary concern remains south of the front in central Georgia with temps in the upper 60s to mid 70s with Tds hovering in the 60s, with SBCAPE values ~500-1500 j/kg. See previous discussion for more: Previous Short Term Discussion.... Tuesday... An Enhanced Risk Severe Weather Outlook has been forecast for most of Central Georgia today with a threat for widespread damaging wind gusts and several tornadoes possible, one or two of which may be strong or long track. The primary threat will be this afternoon and early evening, south of the I-20 corridor, with the highest severe potential being along and south of a line from Columbus to Macon to Augusta. A strengthening low-level shortwave is currently digging across the Lower Mississippi Valley and will continue moving eastward throughout the day (best illustrated at 700 hPa). This shortwave trough, with an associated low-level jet with winds over 60 kts between 1-3 km aloft, will provide ample low-level lift throughout the region with a weak low-pressure system being pulled across the northern Gulf states through the day on Wednesday that will pull a warm, moist Gulf airmass onto the forecast area throughout the morning. Within this airmass... * PWAT values are expected to surge well over 1.5" as dewpoints rise to the low 60s. * Surface-based CAPE values over 1000 J/kg, possibly as high as 2000 J/kg as afternoon highs reach the upper 60s and 70s. * Abundant low-level shear due to the aforementioned jet manifests as 0-1 km storm-relative helicity values between 150-400 m2/s2. * Quarter-circled shaped hodographs from 0-1.5 km and semi-circled hodographs from 0-6 km, storm relative inflow having nearly 100 percent streamwise vorticity vs crosswise vorticity. These ingredients combined are expected to create numerous severe thunderstorms this afternoon, taking the form of a quasi-linear convective system (QLCS) projected to kick through this afternoon with several discrete, strong to potentially severe cells ahead of the main line in the late morning and early afternoon. The primary threats being severe, damaging wind gusts contained in storm downdrafts due to 50+ kt winds at 850 hPa (1 km AGL) being transfered to the ground and tornadoes, with high-resolution models resolving several embedded rotating supercells within a quasi-linear convective line. Other threats include sparse large hail and isolated flash flooding though the messy, fast-moving storm mode will limit these other threats. The shear speed of this system being pushed by the forcing of the shortwave through is perhaps the only thing preventing a larger severe weather outbreak from being forecast. Wednesday... The cold pool following this line of storms won't be all that 'cool' with generally moist adiabatic, thermodynamic profiles. Additionally, the weak surface low-pressure will be short-lived and won't have the ability to pull colder air behind it in the form of a true cold front with a larger, more robust low-pressure system to the north in the western Great Lakes region keeping the area in broad southerly flow. The result means warm, moist air will linger throughout the forecast area. In Central Georgia, a coastal boundary is expected to move into the region with a much weaker shortwave moving over the southern Gulf states aloft. Models are predicting an unorganized cluster of storms to develop. With PWATs increasing to near 2 inches, but shear values being diminished in the area with a lack of stronger synoptic forcing will limit severe potential. A Slight Risk Severe Weather Outlook is forecast for the area as a result. The primary threat for Central Georgia by Wednesday could be flash flooding with the cluster of storms pushing 48-hour rainfall totals to 2.5-4 inches of rain. Current antecedent conditions combine with the sandy Coastal Plains soils types suggest the area may be able to handle a second dose of heavy precip, but will need to be reevaluated after the first round of storms moves through. Furthermore, several questions remain about the recovery of the atmosphere after this initial wave of storms. Strong damaging winds may also be a concern in water- loaded downdrafts, with outside threats for large hail and very brief spin-up tornadoes. In North Georgia, a true cold front will push southwards into the Northwestern corner of Georgia by dusk, with decent moisture and instability recovery expected after the initial wave of storms on Tuesday. A low-end Enhanced Risk Severe Weather Outlook has been issued for the area of far north and northwest Georgia, however, several unresolved questions still exist with this potential sever weather setup. With relatively drier air aloft, models are struggling to produce robust storms in the region along the frontal zone and there is some question if convective storms further south could rob northern Georgia of significant instability. Furthermore, the timing of the system in the late evening could prevent storms from being surface-based, which could prevent storms from harnessing better ow-level wind profiles into tornadic circulations. With these questions in mind, the primary threats will still be damaging wind gusts with a tornado or two possible. Thiem/Morgan LONG TERM /Thursday through Tuesday/... No major changes needed to the extended portion of the forecast today. Anomalously cold temperatures still expected Thursday Night through Sunday Morning. There will definitely be a potential for frost/freeze conditions, especially across north Ga during this period. Previous Extended Discussion.... By Thursday morning, some lingering stratiform precip. on the periphery of Wednesday's system will be exiting the CWA to the east. The impressive, expansive upper trough that fueled our final round of active weather continues to dig further down across the southeast, with a tight pressure gradient on its outer edge (~20-22 mb difference across GA). As such, gusty gradient winds will be possible through Saturday afternoon when the trough begins to lift across the mid-Atlantic states. Several shortwave disturbances rounding the inner edge of the trough will lead to increased cloud cover and brief bursts of rain across north GA on Friday into Saturday. A surface high from over the Gulf and stout upper ridging break the active pattern as they settle in across the southeast on Sunday to round off the weekend and take us through the beginning of the work week. Temperatures will be quite cool for April standards following the cold frontal passage on Thursday night. Highs will stall out in the mid-50s to 60s, 12-15 degrees below average; lows through the weekend will be in the 30s, about 5-10 degrees below average. As the surface high begins to drift across the southeast Sunday, winds shift to be primarily from the southeast, and temperatures recover to seasonable highs in the 70s-80s and lows in the 40s. Hochstatter/NListemaa && .AVIATION... 06Z Update... Abundant low-level moisture will produce widespread lowered CIGs and VSBYs through the TAF period with periods of SHRA/TSRA. IFR CIGS have moved in with several hours of LIFR CIGs and VSBYs possible, especially for ATL/AHN sites from approx 09Z-15Z after which VSBYs to improve outside heavy precip and ATL/AHN sites going to MVFR after 18Z, and MCN/CSG to go to VFR after 18Z outside heavy precip. Widespread SHRA is expected over the next 24 hours but primary concentration of SHRA/TSRA will be from 18Z-02Z for CSG/MCN and 02Z-06Z at ATL/AHN sites with a frontal system. Southeast winds between 5-12kts through 06Z, with winds shifting out of northwest thereafter. //ATL Confidence...06Z Update... Medium on all elements. Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 80 54 68 44 / 70 70 10 0 Atlanta 79 52 66 44 / 70 80 10 0 Blairsville 78 46 62 37 / 60 80 5 5 Cartersville 82 48 66 41 / 60 80 5 0 Columbus 81 54 70 45 / 80 60 10 0 Gainesville 79 53 65 44 / 70 80 5 0 Macon 83 56 73 44 / 80 80 20 0 Rome 82 49 67 42 / 70 80 0 0 Peachtree City 80 51 68 43 / 80 80 10 0 Vidalia 82 62 75 49 / 80 80 30 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch from 8 AM EDT this morning through Thursday morning for the following zones: Baldwin...Bibb...Bleckley... Chattahoochee...Crawford...Crisp...Dodge...Dooly...Emanuel... Glascock...Greene...Hancock...Harris...Houston...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Macon...Marion... Monroe...Montgomery...Morgan...Muscogee...Oglethorpe...Peach... Pulaski...Putnam...Schley...Stewart...Sumter...Talbot... Taliaferro...Taylor...Telfair...Toombs...Treutlen...Twiggs... Upson...Warren...Washington...Webster...Wheeler...Wilcox... Wilkes...Wilkinson. && SHORT TERM... AVIATION...Thiem
Hazardous weather outlook, Apr 5, 10:06 PM EDT, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1006 PM EDT Tue Apr 5 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-070215- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1006 PM EDT Tue Apr 5 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Several rounds of showers and scattered thunderstorms will move through the area on Wednesday afternoon and evening into overnight. Some storms may become strong to severe and capable of producing damaging wind gusts and isolated large hail. A brief tornado or two are possible. Localized flooding and flash flooding is possible, especially in areas that received heavy rainfall on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 9:16 PM EDT | River Flood Warning | FFC | Jones | 15 hr |
| Apr 5, 9:33 PM EDT | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 6 days |
| Apr 5, 10:25 PM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Apr 5, 11:36 PM EDT | River Flood Warning | FFC | Bartow | 4 hr |
| Apr 6, 3:44 AM EDT | River Flood Warning | FFC | Coweta, Fayette, Spalding | 8 hr |
| Apr 6, 5:21 AM EDT | River Flood Warning | FFC | Taliaferro, Wilkes | 71 hr |
| Apr 6, 8:51 AM EDT | River Flood Warning | FFC | Troup | 11 hr |
| Apr 6, 11:40 AM EDT | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 7 days |
| Apr 6, 1:06 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee, Taylor | 39 min |
| Apr 6, 1:51 PM EDT | Special Weather Statement | FFC | Schley, Sumter, Webster | 39 min |
| Apr 6, 2:31 PM EDT | Special Weather Statement | FFC | Crawford, Peach | 29 min |
| Apr 6, 2:47 PM EDT | Special Weather Statement | FFC | Carroll | 28 min |
| Apr 6, 2:51 PM EDT | Special Weather Statement | FFC | Sumter | 24 min |
| Apr 6, 3:01 PM EDT | Special Weather Statement | FFC | Peach, Twiggs | 44 min |
| Apr 6, 3:01 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Sumter, Webster | 29 min |
| Apr 6, 3:06 PM EDT | Special Weather Statement | FFC | Dooly, Macon, Schley | 24 min |
| Apr 6, 3:13 PM EDT | Special Weather Statement | FFC | Carroll, Douglas | 47 min |
| Apr 6, 3:17 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 28 min |
| Apr 6, 3:20 PM EDT | Special Weather Statement | FFC | Wilkinson | 40 min |
| Apr 6, 3:27 PM EDT | Tornado Warning | FFC | Crisp, Sumter | 33 min |
| Apr 6, 3:30 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Washington, Wilkinson | 45 min |
| Apr 6, 3:33 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Houston, Peach, Twiggs | 42 min |
| Apr 6, 3:55 PM EDT | River Flood Warning | FFC | Washington, Wilkinson | 3 days |
| Apr 6, 3:58 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 47 min |
| Apr 6, 3:59 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter, Wilcox | 46 min |
| Apr 6, 4:02 PM EDT | Tornado Warning | FFC | Crisp, Dooly, Wilcox | 29 min |
| Apr 6, 4:08 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Monroe | 52 min |
| Apr 6, 4:16 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Twiggs, Wilkinson | 44 min |
| Apr 6, 4:17 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 43 min |
| Apr 6, 4:50 PM EDT | Severe Thunderstorm Warning | FFC | Hancock | 40 min |
| Apr 6, 4:52 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Jones, Putnam | 38 min |
| Apr 6, 5:51 PM EDT | Special Weather Statement | FFC | Talbot | 24 min |
| Apr 6, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | Dade | 23 min |
| Apr 6, 5:56 PM EDT | Special Weather Statement | FFC | Chattooga | 34 min |
| Apr 6, 6:15 PM EDT | Special Weather Statement | FFC | Dade | 30 min |
| Apr 6, 6:16 PM EDT | Flash Flood Warning | FFC | Bibb, Butts, Crawford, Houston, Lamar, Monroe and 4 more | 5 hr |
| Apr 6, 6:23 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Taylor | 52 min |
| Apr 6, 6:28 PM EDT | Flash Flood Warning | FFC | Harris, Muscogee | 5 hr |
| Apr 6, 6:31 PM EDT | Special Weather Statement | FFC | Dade | 29 min |
| Apr 6, 6:41 PM EDT | Special Weather Statement | FFC | Catoosa | 34 min |
| Apr 6, 6:51 PM EDT | Special Weather Statement | FFC | Walker | 24 min |
| Apr 6, 6:53 PM EDT | Special Weather Statement | FFC | Macon, Peach | 52 min |
| Apr 6, 6:57 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Houston, Peach, Twiggs | 28 min |
| Apr 6, 7:13 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Macon, Peach | 32 min |
| Apr 6, 7:17 PM EDT | Special Weather Statement | FFC | Chattooga, Walker, Whitfield | 28 min |
| Apr 6, 7:32 PM EDT | Special Weather Statement | FFC | Bleckley, Dodge, Laurens, Pulaski, Twiggs | 43 min |
| Apr 6, 7:44 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 31 min |
| Apr 6, 7:46 PM EDT | Special Weather Statement | FFC | Floyd | 29 min |
| Apr 6, 7:55 PM EDT | Tornado Warning | FFC | Johnson, Laurens, Treutlen | 35 min |
Nearby
River Flood Warnings in Georgia, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.